MAUDE Adverse Event Report: BOSTON SCIENTIFIC CORPORATION ADVANIX BILIARY; CATHETER, BILIARY, DIAGNOSTIC

BOSTON SCIENTIFIC CORPORATION ADVANIX BILIARY; CATHETER, BILIARY, DIAGNOSTIC
Model Number M00534340
Medical Device Problem Codes Break (1069); Positioning Failure (1158); Detachment of Device or Device Component (2907)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 06/01/2022
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Date of event was approximated to (b)(6) 2022 as no event date was reported.Initial reporter address: (b)(6).The complainant was unable to provide the suspect device upn and lot number; therefore, the lot expiration and device manufacture dates are unknown.(b)(4).The device has not been received for analysis.Upon receipt and completion of the problem analysis of the complaint device, if there is any further relevant information from that review, a supplemental medwatch will be filed.
 
Event or Problem Description
It was reported to boston scientific corporation that an advanix biliary stent was used during a procedure.The event date was not reported.During the procedure, when the advanix biliary stent was attempted to deploy, it was felt that the guide catheter became tense and release was complicated.The procedure was successfully completed with another advanix biliary stent.A photo of the complaint device was provided and showed that the guide catheter was detached.There were no patient complications reported as a result of this event.
 
Event or Problem Description
 
Additional Manufacturer Narrative
Block b3: date of event was approximated to (b)(6), 2022 as no event date was reported.Block e1: initial reporter address: av.Cordillera de los alpes 990 block h6: medical device code a0401 captures the reportable event of guide catheter broken.Block h10: the returned advanix rx biliry preloaded stent was analyzed, and a visual evaluation noted that the device returned without the stent and the suture thread.During the product analysis, it was observed that the pull wire was retracted until it passed the not return point.It was necessary to perform a destructive inspection and it was determined that the guide catheter was properly attached to the pull wire, and it was not broken.A microscopic inspection was performed and it was found that the push catheter suture hole was torn.No other issues with the device were noted.The reported event was not confirmed.There was no enough evidence to determine the detachment of the suture thread and a failure to deploy the stent.It was found that the guide catheter was not broken, and the pull wire has passed the point of no return, so it is possible that the functionality of the device could have been affected in some way, it could have been by manipulation, technique used or the anatomical conditions of the patient.The torn in the suture hole of the push catheter suggest an excess of tension in the suture at the time of using the device.However, no issues were found on the returned device that may have caused the reported event.The product record review confirmed that this is not a new failure type and the risk is anticipated.Therefore, the as reported codes suture detachment of device or device component, stent failure to deploy and catheter guide break could not be confirmed and were assigned as no problem detected.As no reported allegation catheter push suture hole torn was added with the cause code adverse event related to procedure.Block h11: updated the following block d4: model number, lot number, catalog number and expiration date.
 
Additional Manufacturer Narrative
Block b3: date of event was approximated to june 01, 2022 as no event date was reported.Block e1: initial reporter address: (b)(6).Block h6: medical device code a0401 captures the reportable event of guide catheter broken.Block h10: the returned advanix naviflex delivery system was analyzed, and a visual evaluation noted that the pull wire did not pass the no return point, so it was necessary to perform a destructive analysis to evaluate the guide catheter and it was found that it was not broken.A microscopic inspection was performed, and there were no possible problems observed.That the pull wire passed the not return point and the stent and the suture thread were not present in the picture.The push catheter was cut to expose or to inspect the internal components and it was determined that the guide catheter was properly attached to the pull wire.No other problems with the device were noted.The reported event was not confirmed.The returned part of the device and the image provided do not offer sufficient evidence to be able to claim that the reported failures occurred due to the influence of the device.It is possible that the functionality of the device could have been affected in some way, by manipulation, technique used or the anatomical conditions of the patient.However, since the suture and the stent did not return, and the guide catheter was not broken, the reported codes cannot be confirmed and were assigned with the cause code "no problem detected".Therefore, the product record review confirmed that this is not a new failure type, and the risk is anticipated.There is no evidence of a manufacturing issue, design or user issue which could have caused the complaint.
 
Event or Problem Description
It was reported to boston scientific corporation that an advanix biliary stent was used during a procedure.The event date was not reported.During the procedure, when the advanix biliary stent was attempted to deploy, it was felt that the guide catheter became tense, and release was complicated.The procedure was successfully completed with another advanix biliary stent.A photo of the complaint device was provided and showed that the guide catheter was detached.There were no patient complications reported as a result of this event.

Brand Name
ADVANIX BILIARY
Common Device Name
CATHETER, BILIARY, DIAGNOSTIC
Manufacturer (Section D)
BOSTON SCIENTIFIC CORPORATION
300 boston scientific way
marlborough MA 01752
Manufacturer (Section G)
BOSTON SCIENTIFIC CORPORATION
780 brookside drive
spencer IN 47460
Manufacturer Contact
carole morley
300 boston scientific way
marlborough, MA 01752
5086834015
MDR Report Key15064832
Report Number3005099803-2022-03715
Device Sequence Number5504698
Product Code FGE
UDI-Device Identifier08714729787433
UDI-Public08714729787433
Combination Product (Y/N)N
Initial Reporter CountryMX
PMA/510(K) Number
K101314
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Other,Foreign,Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup,Followup
Report Date (Section B) 11/03/2022
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date08/01/2019
Device Model NumberM00534340
Device Catalogue Number3434
Device Lot Number0020955374
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 06/23/2022
Supplement Date Received by Manufacturer09/02/2022
10/07/2022
Initial Report FDA Received Date07/20/2022
Supplement Report FDA Received Date09/30/2022
11/04/2022
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured08/04/2017
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown